Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Corpus Christi, TX

August 5, 2005Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 5, 2005, 12:44 PM CDT for Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 12:44 PM CDT (17:44 UTC)
Expired
Aug 5, 2005, 2:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2378 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 051745
FFWCRP
TXC469-051945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 245 PM CDT

* AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1 TO 2 INCH PER HOUR.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...NORTH OF VICTORIA...BETWEEN NURSERY AND TELFERNER.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2895 9680 2881 9675 2866 9677 2880 9715
      2892 9719 2905 9706

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:25 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 5, 9:25 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CDT FRI AUG 5 2005

.UPDATE...THE 12Z CRP SOUNDING INDICATED AN UNSTABLE ENVIRONMENT.
PRECIPITABLE WATER IS 1.8 INCHES. RADAR IS INDICATING SHRAS AND
ISOL TSRAS ALONG A STATIONARY NW-SE ORIENTED BDRY FROM VCT TO 60NM
OFFSHORE. WV IMAGERY SHOWS AN UPPER LOW OVER LA SLOWLY MOVG SSW WITH
CONVECTION FIRING ALONG SRN PERIPHERY. AM EXPECTING SCT TSRAS TO
DEVELOP/MOVE OVER THE CWA AS THIS UPPER LOW SHIFTS SLOWLY SSW WITH
THE COMBINATION OF THE CURRENT BDRY AND THE AFTERNOON SEA BREEZE
BDRY SHIFTING THE LOW LEVEL FORCING FARTHER INLAND. THE GFS PROGS
THE PRECIP TO GENERALLY BE ACROSS THE NE TO NW CWA THROUGH THE DAY.
WILL UPDATE FCST TO INCREASE POPS TO 30-40 PERCENT ACROSS THE ERN
CWA AND OVER THE COASTAL WATERS. WILL ALSO REWORD WIND DIRECTION TO
VRB DUE TO BDRYS. WINDS STILL EXPECTED TO BECOME E LATER THIS
AFTERNOON. TEMP FORECAST LOOKS OKAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 415 AM CDT FRI AUG 5 2005/
SHORT-TERM (TODAY THROUGH SATURDAY)...ISOLD CONVECTION JUST WEST OF
THE RIO GRANDE IS ASSOCIATED WITH A WEAK UPPER DISTURBANCE. ALTHOUGH
CIN VALUES ARE HIGHER EAST OF THIS CONVECTION...SOME ACTIVITY MAY
ENTER WEBB COUNTY DRG THE MORNING HRS. ASIDE FROM THE FOREGOING
DISTURBANCE...CONCUR WITH THE GFS/NAM WHICH PROG A WEAK UPPER RIDGE
OVR THE REGION. THE GOES SOUNDER REVEALS SIGNIFICANT MSTR ACRS THE
REGION. EXCEPT FOR PSBL ISOLD CONVECTION TDA OVR WEBB COUNTY DUE TO
UPPER FORCING...EXPECT LOCALLY-GENERATED ISOLD/SCT CONVECTION DRG
THE AFTN/EVENING TDA/SAT. CAVEAT...MSAS REVEALS SYNOPTIC SCALE FRONT
APPROACHING N CTNRL TX. DO NOT EXPECT THIS BNDRY TO MOVE SOUTH OF
CNTRL TX...OTHERWISE POPS WOULD NEED TO BE INCREASED AT LEAST OVR
THE NRN CWFA.

&&

.MARINE...OWING IN PART TO A WEAK SFC PRESSURE GRADIENT...EXPECT
WIND/SEAS TO BE BELOW SCEC CRITERIA. ANTICIPATE DIURNAL/NOCTURNAL
ISOLD CONVECTION DRG THE PERIOD.

&&

.AVIATION...EXPECT PREDOMINATE VFR CONDITIONS...EXCEPT FOR MVFR
CONDITIONS NEAR CONVECTION.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...EXPECT LINGERING
ISOLD TO SCT CONVECTION ACROSS INLAND AREAS SAT NIGHT WITH HIGHEST
POPS IN WRN RIO GRANDE PLAINS ZONES. GFS AND ETA SHOW 1.8 TO 2 INCH
PWS ACROSS THE REGION BY SUN AS HIGHER MOISTURE SEEN ON GOES SOUNDER
ACROSS SE TEXAS AND THE WRN GULF CONTINUE TO CREEP WEST IN DEEP (BUT
LIGHT) ERLY/SERLY FLOW NEXT FEW DAYS. EXPECT BEST COVERAGE OF SEA
BREEZE ACTIVITY TO OCCUR SUN AND WILL SO ISOLD POPS NEAR THE COAST
(WHICH IS A CAT BELOW CURRENT MAV/MET GUIDANCE) AND SCT POPS INLAND
WHERE BEST CONVERGENCE/INSTABILITY WILL OCCUR. THINGS DRY OUT A BIT
BEYOND SUN...BUT GFS IS NOT AS AGGRESSIVE WITH THE DRYING AS
PREVIOUS RUNS. WILL CONTINUE TO MENTION LOW POPS IN NERN ZONES EARLY
NEXT WEEK...BUT DO NOT THINK POPS ARE HIGH ENOUGH TO MENTION RAIN
CHCS IN SRN COASTAL BEND OR RIO GRANDE PLAINS MON-WED ATTM. DLM
RIDGE TO THE EAST AND WEAK LOW PRESSURE ACROSS WEST TEXAS WILL LEAD
TO SIGNIFICANT INCREASE IN ONSHORE FLOW BEHIND THE SEA BREEZE EACH
AFTERNOON MON-WED WITH WINDS STAYING UP ACROSS THE COASTAL WATERS
ALL NIGHT AS NEAR 30 KT H925 LLJ FORMS. WILL INDICATE CAUTION LEVEL
WINDS FOR NOW IN THE BAYS/NEARSHORE WATERS EARLY NEXT WEEK BUT MAY
EVEN SEE SCA CONDITIONS ACROSS THE SRN BAYS AND ESP THE NEARSHORE
WATERS IN THE EVENING/OVERNIGHT PERIODS AS THE NOCTURNAL JET KICKS
IN W/ HELP OF VERY WARM OCEAN TEMPS. THE BERMUDA RIDGE WILL SHIFT
MORE NORTH TO THE NRN GULF COAST MID NEXT WEEK PROVIDING DEEP SERLY
FLOW. GFS HAS BEEN VERY CONSISTENT SHOWING A DECENT TROPICAL WAVE
MVG ONSHORE ALONG THE TEXAS COAST ON THU IN THE WAKE OF ANOTHER UPR
LOW THAT IS FORECAST TO MEANDER ACROSS THE CEN GULF IN THE PRECEDING
DAYS. AGREED W/ SURROUNDING WFOS TO INDICATE LOW END CHC POPS
THU...BUT WILL NOT GO ABOVE 30% FOR NOW IN CASE TIMING BECOMES AN
ISSUE. IF GFS DOES VERIFY...WILL NEED TO INCREASE POPS SIGNIFICANTLY
LATE NEXT WEEK. EXPECT HIGH TEMPS TO INCREASE TO 100-104 DEGREES
WEST OF ALI NEXT WEEK AS SRLY FLOW INCREASES AND H85 TEMPS RISE TO
NEAR 23 DEG C. OTHERWISE STRONG ONSHORE WINDS WILL TEMPER HIGHS
CLOSER TO CLIMO IN THE EAST. WILL SEE INCREASINGLY WARM AND MUGGY
OVERNIGHT TEMPS AS ONSHORE FLOW INCREASES.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  096 074 096 075 096 / 20 10 20 05 20

VICTORIA        096 073 096 074 095 / 30 20 20 20 40

LAREDO          101 079 101 081 102 / 10 30 05 20 10

ALICE           099 073 099 074 099 / 30 10 10 10 30

ROCKPORT        094 079 094 079 094 / 20 10 20 10 20

COTULLA         100 074 100 075 100 / 20 30 05 30 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

UPDATE...TE/81

PREVIOUS DISCUSSION
87...SHORT TERM
MJG...LONG TERM
Hazardous weather outlook, Aug 5, 6:00 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT FRI AUG 5 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE COASTAL BEND...VICTORIA CROSSROADS...AND RIO GRANDE PLAINS...
PRIMARILY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD...
HOWEVER THE BEST THUNDERSTORM CHANCES WILL OCCUR OVER THE WEEKEND
BEFORE TAPERING OFF EARLY NEXT WEEK. THUNDERSTORMS WILL REMAIN
RELATIVELY ISOLATED NEAR THE COAST IN THE MORNING AND EARLY
AFTERNOON HOURS...THEN STORMS WILL LIKELY INCREASE IN COVERAGE AND
INTENSITY AS THEY MOVE INLAND. THE HIGHEST CONCENTRATION OF STORMS
THROUGH MONDAY WILL LIKELY OCCUR ALONG AND NORTHWEST OF PORT LAVACA
TO CALALLEN TO KINGSVILLE LINE. A FEW STRONGER STORMS ACROSS THE
INLAND COASTAL PLAINS AND RIO GRANDE PLAINS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...VERY HEAVY DOWNPOURS AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/88

In the hours before

Special weather statement, Aug 5, 9:38 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 AM CDT FRI AUG 5 2005

TXZ245>247-051645-
ARANSAS-CALHOUN-REFUGIO-
938 AM CDT FRI AUG 5 2005

...FUNNEL CLOUDS POSSIBLE THROUGH THE MORNING HOURS...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG A
BOUNDARY LOCATED FROM VICTORIA TO PORT OCONNOR AND EXTENDING 60
NAUTICAL MILES SOUTHEAST OF PORT OCONNOR. THE BOUNDARY IS SLOWLY
DRIFTING SOUTHWEST.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND
SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

TE

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.